How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 21471
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My dog has a large tumerous growth on the side of his

Customer Question

My dog has a large tumerous growth on the side of his growing and he's panting a lot. Really doesn't want to eat or move just gave him amoxicillin500 can I give him aspirin
Submitted: 3 months ago.
Category: Dog Veterinary
Customer: replied 3 months ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call.
Customer: replied 3 months ago.
Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. B. replied 3 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

Again I do apologize that my colleagues could not aid you sooner, but can you tell me:

How long has he had these signs?

Did they start before or after the antibiotic?

Any other known health issues? Or is he on any other medications?

What does he weigh?

Are his gums pink or pale/white?

Can you take a breathing rate for me (just count his breaths for 10 seconds + multiply by 6)?

Customer: replied 3 months ago.
His gums are pink not panting anymore, can't tell how his breathing is. I guess seems normal for now. He's a full grown American Brendan pit bull, so as far as weight hes heavy 70+ lbs. I haven't taken him to see any vet just yet because it's Sunday. Ban t I've been giving him amoxicillin 500 and Tylenol
Expert:  Dr. B. replied 3 months ago.

Hello again,

Now I am very glad to hear that he has improved but you need to stop giving the Tylenol right away. This is because it has a very narrow safety range in dogs and when overdosed it can cause breathing issues (the drug prevents red blood cells from taking up oxygen) and that is likely what caused what you saw. (Plus it can cause liver and kidney damage as well as stomach ulcers.) Furthermore, you cannot use it with Aspirin as the two together would be even more likely to cause organ damage.

So, I do suspect that his breathing change was from Tylenol poisoning, so do not give any more. As well, since that can remain in their system for ~48hours, we need to hold off on any more aspirin either. And if we can get those both out of his system then his vet can start proper pain relief if needed for him. In the meantime though, if he has appetite loss and since stomach ulcers are a worry now too, we can start some gut supportive care. To start try tempting him with a light diet option like cooked white rice with boiled chicken, boiled white fish, scrambled egg, or meat baby food (as long as its free from garlic or onion powder). Ideally, we want to offer this as small frequent meals to keep the stomach settled. Further to this, to reduce nausea and protect the stomach we can also treat with an OTC antacid [ie Pepcid (More Info/Dose @ http://www.petplace.com/article/drug-library/library/over-the-counter/famotidine-pepcid) or Zantac (More Info/Dose @ http://www.petplace.com/article/drug-library/library/over-the-counter/ranitidine-hcl-zantac)]. These are usually given 20 minutes before offering food to allow absorption and can be given every 12 hours. Of course, double check with your vet before use if your wee one has any know health issues or is on any other medications you haven't mentioned. And we'd hope that with these we can limit the damage those dangerous pain relievers may have been causing.

Kind regards,

Dr. B.

******************************************************************************

I aim to provide best care for you just as I do for my own clients & their pets. If you have any other questions, please ask – I’m happy to help but please rate me with the **STARS** (or leave a written rating of 1-5; 5 being great) as this is the only way I am credited for my work by the site & this allows me to continue to help here. This is included in your question fee. Once you rate, your question will not close & you can still ask follow-up questions. Thank you. : )**

Customer: replied 3 months ago.
Ok, I've only given him the Tylenol once last night. His appetite has gotten a little better. Also I bought some pedialite giving him a little bit in case he's dehydrated. He's going to the vet tomorrow. I just don't have the cash for x-rays and the rest of the test they charge an arm and a leg for. LOL.. is there some program that I can sign up for.? To get some assistance. Thx
Expert:  Dr. B. replied 3 months ago.
Hi again,
I understand but of courses we don't want to do more harm them good. So it is best to check the humane society website for state charity programs else your local vet should be able to advise on possible local options if you ring them.
Best wishes,
Dr. B